Alert archive / New York / Wind Advisories in 2009

Wind Advisory 24, NWS New York, NY

October 17, 20094 counties in Connecticut; 6 counties in New York

NWS New York, NY issued this wind advisory at Oct 17, 2009, 3:47 PM EDT for 4 counties in Connecticut; 6 counties in New York. It took effect at Oct 18, 2009, 2:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 3:47 PM EDT (19:47 UTC)
In effect from
Oct 18, 2009, 2:00 AM EDT
Expired
Oct 18, 2009, 3:24 PM EDT
In force
13 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 171947
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT SAT OCT 17 2009

...STRONG WINDS EXPECTED LATE TONIGHT THROUGH SUNDAY AFTERNOON...

.STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT
IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST.
THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY
AFTERNOON AS LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG
ISLAND.

CTZ009>012-NYZ071>081-180400-
/O.NEW.KOKX.WI.Y.0024.091018T0600Z-091018T2200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
347 PM EDT SAT OCT 17 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE
THROUGH SUNDAY AFTERNOON WHILE SLOWLY TURNING NORTHERLY. THE
STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST.
WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY
EVENING.

THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES
STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND
LIMBS WITH POWER OUTAGES A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS71 KOKX 180334
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1134 PM EDT SAT OCT 17 2009

...STRONG WINDS EXPECTED THROUGH SUNDAY AFTERNOON...

.STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT
IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST.
THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY
AFTERNOON AS LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG
ISLAND.

CTZ009>012-NYZ071>081-181100-
/O.CON.KOKX.WI.Y.0024.091018T0600Z-091018T2200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1134 PM EDT SAT OCT 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE
THROUGH SUNDAY AFTERNOON WHILE SLOWLY TURNING NORTHERLY. THE
STRONGEST WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST.
WINDS ARE EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY
EVENING.

THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES
STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND
LIMBS WITH POWER OUTAGES A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 180905
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
505 AM EDT SUN OCT 18 2009

...STRONG WINDS EXPECTED THROUGH SUNDAY AFTERNOON...

.STRONG NORTHEAST WINDS WILL DEVELOP OVER THE REGION LATE TONIGHT
IN RESPONSE TO LOW PRESSURE DEVELOPING OFF THE DELMARVA COAST.
THESE STRONG NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON AS
LOW PRESSURE TRACKS NORTHEAST...JUST SOUTH OF LONG ISLAND.

CTZ009>012-NYZ071>081-182200-
/O.CON.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
505 AM EDT SUN OCT 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST
WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE
EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING.

THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES
STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND
LIMBS WITH POWER OUTAGES A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KOKX 181553
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1153 AM EDT SUN OCT 18 2009

...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON...

.STRONG NORTHEAST WINDS OVER EASTERN CONNECTICUT AND LONG ISLAND
WILL CONTINUE THROUGH THIS AFTERNOON AS LOW PRESSURE EAST OF THE
DELMARVA COAST TRACKS NORTH AND EAST TOWARDS CAPE COD.

CTZ009-010-NYZ071>078-080-181700-
/O.CAN.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-
1153 AM EDT SUN OCT 18 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL CONTINUE TO RANGE FROM 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH...THIS IS BELOW WIND ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY IS CANCELLED.

THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES
STILL WITH NEARLY FULL FOLIAGE STILL COULD PRODUCE SOME DOWNED
TREES AND LIMBS...WITH POWER OUTAGES A POSSIBILITY.

$$

CTZ011-012-NYZ079-081-182200-
/O.CON.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1153 AM EDT SUN OCT 18 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
AROUND 45 MPH AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST
WINDS WILL BE EXPERIENCED ALONG THE IMMEDIATE COAST. WINDS ARE
EXPECTED TO DIMINISH LATE IN THE DAY INTO SUNDAY EVENING.

THE COMBINATION OF STRONG WINDS...SATURATED GROUNDS...AND TREES
STILL WITH NEARLY FULL FOLIAGE WILL CAUSE SOME DOWNED TREES AND
LIMBS WITH POWER OUTAGES A POSSIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MPS
000 
WWUS71 KOKX 181924
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SUN OCT 18 2009

...FREEZING TEMPERATURES LATE TONIGHT ALONG WITH DIMINISHING
WINDS...

.AS LOW PRESSURE MOVES INTO THE GULF OF MAINE...HIGH PRESSURE
BUILDS INTO WESTERN PARTS OF THE AREA FROM THE OHIO VALLEY.
NORTHERLY WINDS WILL DIMINISH TO AROUND 5 MPH...AND CLEARING SKIES
WILL RESULT IN TEMPERATURES DROPPING TO THE FREEZING MARK ACROSS
THE FAR NORTHWEST PORTION OF THE LOCAL FORECAST AREA.

CTZ011-012-NYZ079-081-182030-
/O.CAN.KOKX.WI.Y.0024.000000T0000Z-091018T2200Z/
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
324 PM EDT SUN OCT 18 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 35
MPH THIS EVENING BEFORE DIMINISHING TO 5 TO 10 MPH LATE TONIGHT.
THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY IS CANCELLED.

$$

NJZ002-NYZ067-190400-
/O.NEW.KOKX.FZ.W.0006.091019T0800Z-091019T1300Z/
WESTERN PASSAIC-ORANGE-
324 PM EDT SUN OCT 18 2009

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT MONDAY. 

HIGH PRESSURE BUILDING INTO THE REGION WILL RESULT IN CLEAR SKIES
AND LIGHT NORTH WINDS. TEMPERATURES WILL DROP INTO THE LOWER 30S
LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MPS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 17, 1:38 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 17, 1:38 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SAT OCT 17 2009

.SYNOPSIS...
A COASTAL LOW DEVELOPS OFF THE DELMARVA TODAY...TRACKING
NORTHEAST...SOUTH AND EAST OF LONG ISLAND...THROUGH SUNDAY NIGHT.
HIGH PRESSURE BUILDS IN MONDAY AND REMAINS IN PLACE THROUGH
THURSDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SATELLITE IMAGERY SHOWING WEAK LOW PRESSURE DEVELOPING E OF THE
OUTER BANKS EARLY THIS MORNING...WITH AN INVERTED TROUGH EXTENDING
NW INTO THE DELMARVA AREA. THIS LOW WILL GRADUALLY START TO MOVE N
THIS AFTERNOON...WITH LIGHT TO MODERATE PRECIP OVER NJ WORKING
INTO WESTERN SECTIONS OF THE REGION THIS MORNING INTO THE
AFTERNOON. FAR EASTERN PORTIONS OF THE AREA MAY BE DRY THROUGH
MOST OF THE DAY...WITH INCREASING CLOUDS THIS MORNING AND THEN
RAIN WORKING IN LATE IN THE DAY. ACROSS HIGHER TERRAIN...MAINLY OF
ORANGE COUNTY...EVAPORATIONAL COOLING AND A MARGINALLY COLD
VERTICAL TEMP PROFILE WILL LIKELY TRANSITION RAIN TO A RAIN/SNOW
MIX THIS AFTERNOON. LITTLE ACCUMULATION EXPECTED DURING THE
DAYLIGHT HOURS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
VERY COMPLEX FORECAST THIS MORNING.

DECENT MODEL AGREEMENT AS TO THE OVERALL UPPER AIR PATTERN OVER THE
NEXT 2 DAYS...BUT DIFFERENCES ABOUND IN THE DETAILS AND TIMING. THE
17/0000Z ECMWF/CANADIAN REGIONAL/GGEM ARE IN VERY GOOD AGREEMENT BY
TAKING THE DEVELOPING LOW WELL EAST OF CAPE HATTERAS AND MOVING THE
SYSTEM TO THE NNE SOUTH AND EAST OF THE BENCHMARK THROUGH SUNDAY. TO
THE CONTRARY...THE NAM AND GFS MORE SLOWLY DEVELOP A STRONGER
SYSTEM MUCH FURTHER WEST...EAST OF DELAWARE BAY BY EARLY SUNDAY
AND ONLY CLEARING THE AREA VERY SLOWLY WITH THE UPPER TROF AXIS
NOT SHIFTING E OF THE AREA UNTIL LATER IN THE DAY MONDAY. THE NAM
IS THE SLOWEST WITH THIS SYSTEM. THE SREF OFFERS A GOOD COMPROMISE
SOLUTION...LEANING SOMEWHAT TO THE OFFSHORE SOLUTION.

LARGE QPF DIFFERENCES BETWEEN THE MODEL SOLUTIONS GIVEN THE LARGE
STORM TRACK AND STRENGTH DIFFERENCES. FOR MUCH OF THE AREA NET
DIFFERENCES WILL BE WIND AND QPF. HOWEVER OVER THE HIGHER TERRAIN...
THERE IS A PRECIPITATION TYPE PROBLEM.

OVER THE HIGHER TERRAIN...ISOTHERMAL TEMPERATURE PROFILES VERY CLOSE
TO FREEZING SUGGEST POTENTIAL FOR HEAVY WET SNOW. BECAUSE THIS IS
VERY EARLY IN THE SEASON AND MOST TREES STILL HAVE THEIR LEAVES...
ACCUMULATING SNOW COULD HAVE IMPACTS IN THE FORM OF DOWNED TREES
AND LIMBS.

PRESENT INDICATIONS SUGGEST THAT 1-3 OF HEAVY WET SNOW IS POSSIBLE
OVER THE HIGHER TERRAIN OF ORANGE AND PERHAPS EVEN PUTNAM
COUNTIES. SHOULD THE NAM/GFS SOLUTIONS START TO DEVELOP HIGHER
SNOWFALL AMOUNTS WOULD BE EXPECTED OVER THE HIGHER TERRAIN.
CURRENT FORECAST AMOUNTS BRING THIS SNOW EVENT CLOSE TO ADVISORY
CRITERIA.

HAVE DELAYED THE ENDING OF THE PRECIPITATION BY A FEW HOURS SUNDAY
NIGHT AND MONDAY MORNING WITH THE TROF AXIS SLOWLY MOVING EAST OF
THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MOSTLY QUIET THROUGH THE EARLY TO MIDDLE PART OF THE
WEEK BEHIND DEPARTING SYSTEM AFFECTING THE REGION THIS WEEKEND AND
EARLY MONDAY. NEXT SYSTEM APPROACHES THE EASTERN US AT THE END OF
THE WORK WEEK AS A CLOSED UPPER LOW STARTS TO SHEAR OUT OVER THE
UPPER MISSISSIPPI VALLEY AND LIFTS NORTHEAST THROUGH THE GTLKS
INTO EASTERN CANADA.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE EVENTUALLY APPROACHES FROM THE SOUTH TONIGHT AND
SUNDAY.

VFR/MVFR CONDITIONS IN AREAS OF RAIN THIS AFTERNOON. WINDS REMAIN
FROM THE NORTH TO NORTHEAST GENERALLY 10 TO 15 KTS WITH A FEW
GUSTS 15 TO 20 KT.

TONIGHT...VFR/MVFR POSSIBLY LOWERING TO IFR LATE IN MODERATE TO
HEAVY RAIN. SNOW POSSIBLE AT KSWF. WINDS INCREASE LATE THIS EVENING
AND TONIGHT IN TIGHTENING PRESSURE GRADIENT. GUSTS UP TO 30 KTS
QUITE POSSIBLE NEAR THE COAST...WITH 15 TO 20 KTS SUSTAINED WINDS.

OUTLOOK 18Z SUNDAY THROUGH WEDNESDAY...
SUN...MVFR WITH PERIODS OF IFR IN RA AND FOG. STRONG N/NNE WINDS
15-25KT G30-35KT. THERE IS A CHC OF RASN KSWF WITH WINDS 10-20KT.

MON...CONDITIONS IMPROVING TO VFR AFTER 18Z. TIMING UNCERTAIN
ATTM.

TUE-WED...VFR.

&&

.MARINE...
SCA CONDITIONS CONTINUE TODAY ON ALL WATERS. STILL LOTS OF
DISPARITY AMONG MODELS IN TRACK OF THE DEVELOPING COASTAL LOW
TODAY...BUT THERE IS BETTER AGREEMENT IN HIGH PRESSURE OVER
EASTERN CANADA HOLDING TIGHT AND STRENGTHENING THE GRADIENT
REGARDLESS OF WHERE THE LOW TRACKS.

NEARLY ALL MODEL DATA SUGGESTS GALE FORCE WINDS OVER THE OCEAN AND
SOUND BY TONIGHT.

GIVEN THE CONSENSUS...WILL KEEP SCA UP ON ALL WATERS TODAY AND HOIST
GALE WARNINGS AT 22Z ON OCEAN WATERS...THE GREAT SOUTH BAY...LI
SOUND AND ADJACENT BAYS (ALTHOUGH GALE FORCE WINDS WILL PROBABLY
NOT OCCUR UNTIL AFTER 02Z SUN).

NY HARBOR MAY SEE A FEW GUSTS TO 35 KTS...BUT 25 TO 30 WILL BE
MORE THE RULE.

THESE FLAGS WILL GO UNTIL 06Z MONDAY...AS A GRADUAL SHIFT TO
NORTHERLY WINDS OCCURS BUT AT SIMILAR SPEEDS. THE OCEAN AND EASTERN
SOUND WILL PROBABLY NEED A SCA ON THE BACK END INTO MONDAY MORNING.

WNA WAVE WAS BASICALLY ACCEPTED FOR SEAS...ALTHOUGH THE MAX SEAS SUN
THROUGH MONDAY MORNING WERE KNOCKED DOWN A FOOT OR TWO BASED ON
CLIMATOLOGY AND THE PREVIOUS WAVE HEIGHTS OVER THE PAST FEW DAYS.

SUB-SCA CONDITIONS WITH WINDS 15KT OR LESS AS HIGH PRESSURE BUILDS
IN TUESDAY THRU THURSDAY.

&&

.HYDROLOGY...
PRECIPITATION AMOUNTS WILL BE AROUND 1 INCH WITH THE BULK OF THE
PRECIPITATION EXPECTED VERY LATE TONIGHT AND DURING THE DAY
SUNDAY. DO NOT EXPECT ANY SIGNIFICANT FLOODING BASED ON CURRENT
FORECAST AMOUNTS.

&&

.TIDES/COASTAL FLOODING...
WITH PERSISTENT NE WINDS...MODERATE COASTAL FLOODING EXPECTED
ONCE AGAIN THIS EVENING DESPITE A LOWER ASTRONOMICAL TIDE CYCLE
ACROSS THE SOUTH SHORE BAYS. SOLID MINOR COASTAL FLOODING ACROSS
NY HARBOR...EASTERN BAYS...AND WESTERN SOUND.

WIDESPREAD MODERATE COASTAL FLOODING EXPECTED WITH SUNDAY
MORNINGS TIDE CYCLE...WHEN 1.5 TO 2 FT DEPARTURES ARE NEEDED TO
REACH MODERATE FLOOD THRESHOLDS. A WATCH WILL BE ISSUED THIS
MORNING...WITH WARNINGS LIKELY GOING OUT WITH THIS AFTERNOON
PACKAGE.

PLEASE SEE THE LATEST NYCCFWOKX FOR TIMES AND EXPECTED WATER LEVELS.

ALSO...STRONG PERSISTENT NORTHEAST FLOW AND ROUGH SURF WILL
LIKELY LEAD TO STRONG RIP CURRENTS AND BEACH EROSION ALONG THE
ATLANTIC FACING BEACHES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR CTZ009>012.
NY...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR NYZ071>081.
NJ...COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR NJZ005-006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     335-340-345-350-353-355.
     GALE WARNING FROM 6 PM THIS EVENING TO 2 AM EDT MONDAY FOR
     ANZ330-335-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ338.

&&
Hazardous weather outlook, Oct 17, 11:19 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1119 AM EDT SAT OCT 17 2009

CTZ011-012-NJZ005-006-011-NYZ072-074-075-079>081-181530-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1119 AM EDT SAT OCT 17 2009

...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-076>078-181530-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
1119 AM EDT SAT OCT 17 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ003-004-NYZ069-070-181530-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ROCKLAND-
NORTHERN WESTCHESTER-
1119 AM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-355-181530-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1119 AM EDT SAT OCT 17 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-181530-
NEW YORK HARBOR-
1119 AM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-181530-
WESTERN PASSAIC-ORANGE-PUTNAM-
1119 AM EDT SAT OCT 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW INCHES OF HEAVY WET SNOW MAY OCCUR LATE THIS AFTERNOON
THROUGH SUNDAY...PARTICULARLY ACROSS ELEVATIONS OVER 500 FT. THIS
TYPE OF SNOW WOULD STICK TO TREES...ESPECIALLY THOSE THAT STILL
HAVE THEIR LEAVES...AS WELL AS POWER LINES. THIS COULD CAUSE SOME
DOWNED TREES AND LIMBS WITH POWER OUTAGES A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW IS EXPECTED TO CONTINUE OVER HIGHER ELEVATIONS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Oct 17, 11:46 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1146 AM EDT SAT OCT 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     STORM SURGE      FREEPORT                40.65N 73.58W
10/17/2009  M2.30 FT         NASSAU             NY   OTHER FEDERAL

            TIDE OBS 5.4 NGVD.

0900 AM     STORM SURGE      LINDENHURST             40.69N 73.37W
10/17/2009  U0.00 FT         SUFFOLK            NY   EMERGENCY MNGR

            MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
            TIDE.

&&

JST
Local storm report, Oct 17, 11:59 AM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 AM EDT SAT OCT 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     STORM SURGE      KEARNY                  40.75N 74.12W
10/17/2009  U0.00 FT         HUDSON             NJ   LAW ENFORCEMENT

            FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
            WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
            PERFORM WATER RESCUES.

&&

PB
Local storm report, Oct 17, 12:15 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1215 PM EDT SAT OCT 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     STORM SURGE      FREEPORT                40.65N 73.58W
10/17/2009  M2.30 FT         NASSAU             NY   EMERGENCY MNGR

            TIDE OBS 5.4 NGVD. FLOODING OF COMERCIAL BUILDINGS
            REPORTED.

0900 AM     STORM SURGE      KEARNY                  40.75N 74.12W
10/17/2009  U0.00 FT         HUDSON             NJ   DEPT OF HIGHWAYS

            ROUTE 7 IN KEARNEY CLOSED DUE TO TIDAL FLOODING.

0900 AM     STORM SURGE      LINDENHURST             40.69N 73.37W
10/17/2009  U0.00 FT         SUFFOLK            NY   EMERGENCY MNGR

            MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
            TIDE.

1030 AM     STORM SURGE      KEARNY                  40.75N 74.12W
10/17/2009  U0.00 FT         HUDSON             NJ   LAW ENFORCEMENT

            FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
            WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
            PERFORM WATER RESCUES.

&&

JST
Local storm report, Oct 17, 1:44 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
144 PM EDT SAT OCT 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     STORM SURGE      FREEPORT                40.65N 73.58W
10/17/2009  M2.30 FT         NASSAU             NY   EMERGENCY MNGR

            TIDE OBS 5.4 NGVD. FLOODING OF COMMERCIAL BUILDINGS
            REPORTED.

0900 AM     STORM SURGE      KEARNY                  40.75N 74.12W
10/17/2009  U0.00 FT         HUDSON             NJ   DEPT OF HIGHWAYS

            ROUTE 7 IN KEARNEY CLOSED DUE TO TIDAL FLOODING.

0900 AM     STORM SURGE      LINDENHURST             40.69N 73.37W
10/17/2009  U0.00 FT         SUFFOLK            NY   EMERGENCY MNGR

            MODERATE COASTAL FLOODING OCCURRED AROUND TIME OF HIGH
            TIDE.

1030 AM     STORM SURGE      KEARNY                  40.75N 74.12W
10/17/2009  U0.00 FT         HUDSON             NJ   LAW ENFORCEMENT

            FISH HOUSE RD CLOSED DUE TO TIDAL FLOODING. SEVERAL CARS
            WERE FLOATING AND EMERGENCY RESPONSE TEAMS NEEDED TO
            PERFORM WATER RESCUES.

1100 AM     STORM SURGE      5 W STAMFORD            41.02N 73.66W
10/17/2009  E11.50 FT        FAIRFIELD          CT   TRAINED SPOTTER

            MODERATE COASTAL FLOODING REPORTED AT TIME OF HIGH TIDE.

&&

PB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 10:59 AM EDTCoastal Flood WatchOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region4 hr
Oct 17, 3:18 PM EDTCoastal Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region23 hr
Oct 17, 5:12 AM EDTGale WarningOKX47 hr

Nearby

Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.